Pennsylvania, 2014

Flooding in Pennsylvania, June 25 to 26, 2014

June 25 to 26, 2014 · NWS PBZ · 3 events in 3 counties and zones

Heavy rains the evening of June 24th caused high water to remain across portions of Venango county. Minor road flooding also occurred along roadways near the Connoquenssing and Slippery Rock Creeks as the creeks came out of there banks in a few locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Heavy rains the evening of June 24th caused high water to remain across portions of Venango county. Minor road flooding also occurred along roadways near the Connoquenssing and Slippery Rock Creeks as the creeks came out of there banks in a few locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 24, 11:49 PM EST, 56 minutes earlier.

Area forecast discussion, Jun 24, 11:49 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1249 AM EDT WED JUN 25 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
REGION THROUGH WEDNESDAY. HIGH PRESSURE WILL BUILD IN FOR THE END
OF THE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
SHWRS WL CONT OVRNGT AS MOISTURE CONTS TO STREAM ACRS THE RGN AHD
OF AN APCHG CDFNT. MESO ANALYSIS SHOWS DCRG INSTBY THOUGH ENOUGH
IS STILL PROGGED TO MAINTAIN A FEW TSTMS. THE CDFNT WL SLOWLY
CROSS THE RGN THIS AFTN WITH CONTD SHWRS AND TSTMS. INSTBY AND
SHEAR VALUES ARE NOT IMPRESSIVE SO NOT MUCH SVR WEA THREAT.
PROGGED PWATS RMN ELEVATED UNTIL FROPA ENHANCING THE FLASH FLOOD
THREAT FOR AREAS GENLY FM ZZV-PIT- DUJ AND NORTH WHERE THE
HEAVIEST RAINFALL HAS RECENTLY OCCURED. WL CONT THE FLASH FLOOD
WATCH AS IS ATTM.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
THE CDFNT WL EXIT THE RGN THIS EVE ENDING ANY PCPN. A WK SHRTWV IS
PROGGED FOR THU...THOUGH WITH LMTD MOISTURE AND MID LVL CAPPING WL
MAINTAIN A DRY FCST ATTM. EXP BLDG HIGH PRES TO END THE WK. TEMPS
SHOULD AVG NR SEASONAL LVLS WITH DCRG HUMIDITY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WARMTH...HUMIDITY...AND SLGT TO CHC POPS WL RTN FOR THE WEEKEND AS ERN
CONUS RIDGE BLDS IN RESPONSE TO GREAT PLNS TROFG. THE NR CLIMO PCPN
CHCS WL BE DEPENDENT ON WEAK SHRTWVS THROUGH FLOW AND DIURNALLY
SPPRTD/MESOSCALE FORCED CONVECTION. IN GENL...WPC GUIDANCE
REPRESENTS THE SCENARIO SUFFICIENTLY AND FEW CHANGES WERE COMPLETED.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
RESTRICTION POTENTIAL WL CONT OVRNGT AS SHWRS AND ISOLD TSTMS CONT
TO STREAM ACRS THE UPR OH REGION. OTHERWISE...EXPECT MVFR FOG TO
DVLP TWD DAWN.

MODELS ARE IN GOOD AGRMNT IN DEPICTIONS OF A MVFR CLD DECK ACRS
THE REGION WITH THE ADVN OF THE CDFNT AFTR DAYBREAK. SHWRS AND
TSTMS WL FURTHER COMPLICATE THE AVN PICTURE TDA.

.OUTLOOK.../WEDNESDAY THROUGH SATURDAY/...
THE NXT CHC FOR RESTRICTIONS WL COME WITH SCT TSTMS THIS WEEKEND.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ039>041-
     048>050-057-058.
PA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ007>009-
     013>016-020>022.
WV...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR WVZ001.

&&

07/15
Hazardous weather outlook, Jun 24, 1:07 PM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
207 PM EDT TUE JUN 24 2014

MDZ001-OHZ059-068-069-PAZ023-029-031-073>076-WVZ002>004-012-021>023-
041-251815-
GARRETT-BELMONT-NOBLE-MONROE-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-
WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
207 PM EDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS TONIGHT COULD PRODUCE LOCALLY HEAVY
RAINFALL...ENOUGH TO CAUSE LOCALIZED WATER PROBLEMS IN LOW LYING
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS WEDNESDAY COULD
PRODUCE HEAVY RAINFALL...ENOUGH TO CAUSE SIGNIFICANT RISES ON
SMALLER CREEKS AND STREAMS. IF THE AXIS OF HEAVIEST RAINFALL
SHIFTS FURTHER EAST...THE FLASH FLOOD WATCH MAY NEED TO BE
EXPANDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057-058-PAZ007>009-013>016-020>022-WVZ001-251815-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-HANCOCK-
207 PM EDT TUE JUN 24 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 24, 8:16 PM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 PM EDT TUE JUN 24 2014

PAZ014-250200-
BUTLER PA-
916 PM EDT TUE JUN 24 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUTLER COUNTY...

AT 914 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ZELIENOPLE...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  ZELIENOPLE...         EVANS CITY...         BUTLER...
  HOOKER...             CHICORA...

PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.

LAT...LON 4080 7969 4069 8015 4089 8016 4105 7969
Special weather statement, Jun 24, 8:18 PM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
918 PM EDT TUE JUN 24 2014

OHZ040-049-050-WVZ002-250200-
BROOKE WV-CARROLL OH-HARRISON OH-JEFFERSON OH-
918 PM EDT TUE JUN 24 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BROOKE...
NORTHEASTERN HARRISON...NORTHERN JEFFERSON AND SOUTHEASTERN CARROLL
COUNTIES...

AT 916 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
JEWETT...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  JEWETT...             CADIZ...              HOPEDALE...
  UNIONPORT...          RICHMOND...           WINTERSVILLE...
  STEUBENVILLE...       HAMMONDSVILLE...      TORONTO...
  COLLIERS...

PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.

LAT...LON 4057 8067 4054 8063 4050 8062 4048 8060
      4046 8060 4044 8061 4040 8062 4040 8052
      4037 8052 4025 8101 4042 8110
Special weather statement, Jun 24, 8:24 PM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
924 PM EDT TUE JUN 24 2014

PAZ008-009-250215-
FOREST PA-VENANGO PA-
924 PM EDT TUE JUN 24 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VENANGO AND
NORTHWESTERN FOREST COUNTIES...

AT 921 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FRANKLIN...
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  SUGARCREEK...         POLK...               FRANKLIN...
  COOPERSTOWN...        SENECA...             OIL CITY...
  OIL CREEK STATE PARK...                     PLEASANTVILLE...
  WEST HICKORY...

PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.

LAT...LON 4160 7926 4129 7986 4144 8000 4162 7972
      4162 7962 4163 7961 4163 7930
Special weather statement, Jun 24, 9:15 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1015 PM EDT TUE JUN 24 2014

OHZ068-069-250300-
MONROE OH-NOBLE OH-
1015 PM EDT TUE JUN 24 2014

...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SOUTHEASTERN NOBLE
COUNTIES...

AT 1013 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
HARRIETTSVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  HARRIETTSVILLE...     GRAYSVILLE...         LEWISVILLE...
  ANTIOCH...            WOODSFIELD...         BENWOOD...
  ROUND BOTTOM...       HANNIBAL...           CLARINGTON...
  CAMERON...

PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.

LAT...LON 3987 8119 3986 8107 3978 8085 3975 8087
      3971 8083 3969 8087 3966 8087 3956 8104
      3957 8105 3957 8126 3960 8128 3959 8129
      3959 8139 3963 8143 3962 8146 3958 8147
      3958 8152
Local storm report, Jun 24, 9:20 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1020 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLOOD            ROUSEVILLE              41.47N  79.69W
06/24/2014                   VENANGO            PA   EMERGENCY MNGR

            WIDESPREAD FLOODING ACROSS NORTHERN VENANGO COUNTY.
            STATE ROUTE 8 IS CLOSED DUE TO FLOODING FROM TITUSVILLE
            TO ROUSEVILLE.

&&

EVENT NUMBER PBZ1401639
Local storm report, Jun 24, 9:27 PM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1027 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLASH FLOOD      7 WSW PLEASANTVILLE     41.55N  79.70W
06/24/2014                   VENANGO            PA   911 CALL CENTER

            BUXTON ROAD CLOSED DUE TO FLOODING. BASEMENT FLOODING
            REPORTED.

1018 PM     FLASH FLOOD      6 N OIL CITY            41.51N  79.70W
06/24/2014                   VENANGO            PA   911 CALL CENTER

            KANE RUN FLOODING ROUTE 8 IN CHERRY TREE TWP.

&&

EVENT NUMBER PBZ1401640
EVENT NUMBER PBZ1401641

XX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Venango

When
June 25, 12:45 AM EST to June 26, 2:30 AM EST
Where
Venango County, Rouseville to Rockmere
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.470, -79.700

Runoff from previous rains continued high water on many roadways, with high water also in a mobile home park in Sugarcreek.

Flood, Butler

When
June 25, 11:30 AM EST to June 26, 2:30 AM EST
Where
Butler County, 1.74 mi SE of Renfrew to 1.93 mi NNW of Butler Graham Arpt
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.806, -79.942

Emergency management reported water on roadways near Connoquenessing Creek.

Flood, Lawrence

When
June 25, 11:30 AM EST to June 26, 2:30 AM EST
Where
Lawrence County, 1.69 mi ESE of Plain Grove to 4.13 mi E of Elliotts Mills
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.041, -80.120

Emergency management reported water on roadways near Slippery Rock Creek.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517158, 517159, 517160.